Alert archive / Tennessee / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 94, NWS Nashville, TN

July 16, 2019Montgomery County, Stewart County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 16, 2019, 2:33 PM CDT for Montgomery County, Stewart County, Tennessee. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 16, 2019, 2:33 PM CDT (19:33 UTC)
Expired
Jul 16, 2019, 3:00 PM CDT
In force
27 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Montgomery County, TN, Stewart County, TN

The radar

The Ft Campbell radar (KHPX), 39 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.6 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2019-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 240 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2019-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
240 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
917 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 12:37 PM CDT, 1 hour 56 minutes earlier.

Area forecast discussion, Jul 16, 12:37 PM CDT, 1 hour 56 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1237 PM CDT Tue Jul 16 2019

.UPDATE...
FOR NOON DISCUSSION UPDATE.

&&

.DISCUSSION...

Removed any morning references in zone forecast product.
Updated afternoon's forecast per current regional radar mosiac
imagery. Regional radar imagery showing an area of shwrs/tstms
moving into wrn and then into cntrl portions of mid state region
as afternoon hrs progress. Changed from qualifying terms to
equivalent areal terms for better convection description.
Tweaked hrly temp, dewpoint, and wind speed/direction grids.
Current temp trends at least reasonably in line with afternoon
forecasted high temp values. Remainder of the forecast continues
to be on track.

&&

.AVIATION...
18Z TAF DISCUSSION.

For the start of this taf cycle, VFR will continue with SSW winds
gusty to 22KT. Sct SHRA/TSRA will form through the afternoon with
enough coverage to include VCTS after 21Z. Short range models
continue to show a well defined band of showers/storms rolling
across CKV, BNA, MQY late afternoon and early evening, so tempo
groups were included for these more focused, heavy downpours.
Remnants of tropical system Barry will bring bands of showers
across the area tonight through Wed morning. Timing of these
locally heavy showers for any particular site is unknown at this
time.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......31
AVIATION........13
Hazardous weather outlook, Jul 16, 6:06 AM CDT, 8 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
606 AM CDT Tue Jul 16 2019

TNZ005>011-023>034-056>066-075-077>080-093>095-171115-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
606 AM CDT Tue Jul 16 2019

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

Scattered rain and thunderstorms are possible today, especially
later this evening. A few storms west of I-65 could be strong to
severe with damaging winds and localized flooding.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Localized flooding will be possible on Wednesday as additional
rain and storms move across the Mid State.

.SPOTTER INFORMATION STATEMENT...

In the hours before

Special weather statement, Jul 16, 2:07 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Nashville TN
207 PM CDT Tue Jul 16 2019

TNZ005-023-024-161930-
Stewart TN-Humphreys TN-Houston TN-
207 PM CDT Tue Jul 16 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN STEWART...HOUSTON
AND NORTHWESTERN HUMPHREYS COUNTIES UNTIL 230 PM CDT...

At 207 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Tennessee Ridge to 6 miles northwest of
Waverly. Movement was northeast at 50 mph.

Pea size hail and winds in excess of 30 mph will be possible with
these storms.

Locations impacted include...
Waverly, Camden, Erin, New Johnsonville, Tennessee Ridge, Cumberland
City, Houston County Airport and Indian Mound.

LAT...LON 3605 8798 3613 8792 3617 8792 3622 8795
      3638 8794 3657 8763 3642 8760 3619 8762
      3601 8799
TIME...MOT...LOC 1907Z 218DEG 44KT 3634 8785 3615 8789

Rose

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 2:07 PM CDTSpecial Weather StatementOHXHouston, Stewart23 min
Jul 16, 3:03 PM CDTSpecial Weather StatementOHXHouston, Humphreys42 min
Jul 16, 3:10 PM CDTSevere Thunderstorm WarningOHXDickson, Houston, Humphreys35 min
Jul 16, 3:48 PM CDTSpecial Weather StatementOHXDickson27 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.